Orangeblossom78 · 17/12/2019 09:36
No-one told me about how bad this can be. I think they need to warn people more about the horrors of antidepressant withdrawal. Also on here, so many people are advised to consider medication. It can be shocking to come off of. NICE have some new guidelines I belive. It can go on for years and involve tapering off splitting up tablets and capsules and the like. Just now, I have akathisia a horrible side effect from it.
Am I being unreasonable?AIBU
You have one vote. All votes are anonymous.
EmpressLesbianInChair · 17/12/2019 12:23
Citalopram saved my arse a few years ago and I'd go back on it again in a heartbeat if I needed to. I was on the max dose for over a year and spent months gradually withdrawing - and yes, I was cutting tablets up for the last month or two. Even doing it that slowly I could feel things changing, though.
Bojangles33 · 17/12/2019 12:41
I agree, it's horrendous. I tapered and was told that I was "imagining" the side effects because the half life of the drug was such that it couldn't be in my system anymore and that once it was out I wouldn't have side effects. I think some people are fortunate and don't get any, and some people really suffer. Being told it's your fault for not doing it properly is not at all helpful. I hope you're ok, it's tough but it's worth it. Totally put me off ever going back on them
bridgetreilly · 17/12/2019 15:28
Okay, if you've been on prozac for 20 years, I agree, the withdrawal is going to be horrific. They rarely prescribe that at all these days and most modern anti-depressants aren't addictive. There are withdrawal side-effects and some people get these worse than others, but it's nowhere near what it used to entail.
To comment on this thread you need to create a Mumsnet account.